Mathematical Research Letters

Volume 13 (2006)

Number 1

Circular distributions of finite order

Pages: 1 – 14



Soogil Seo (Yonsei University)


Motivated by the theory of circular distributions, we introduced a filtration on the global units attached to the maximal real subfield of a cyclotomic field and conjectured that the associated gradation is isomorphic, (as a Galois module) to the ideal class group. This conjecture depends on circular distributions of Coleman and a guess made by him. In this paper we show that the circular distributions of finite order cannot be constructed from cyclotomic p-units and their Galois conjugates.

Published 1 January 2006